Ohio, 2004Flood in Ohio, January 4 to 7, 2004
January 4 to 7, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 4, 10:33 AM EST, 57 minutes earlier.
Area forecast discussion, Jan 4, 10:33 AM EST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 AM EST SUN JAN 4 2004
UPDATING ZONES FOR UPDATED WATCH AND LOWERING HIGH TEMPS FOR TODAY.
CURRENT TEMPS AND NORTHERLY FLOW WOULD INDICATE LESS HEATING THAN
PREVIOUSLY EXPECTED.
COLDER TEMPS OVER NORTHERN TIER WOULD ALSO MEAN POTENTIAL FOR LOCALIZED
FREEZING RAIN. THEREFORE MENTIONED THIS POSSIBILITY IN THE NORTHERN 3
COUNTIES.
PITTSBURGH, PA 48 33 34 17 / 100 80 40 20
WHEELING, WV 50 33 34 17 / 100 80 40 10
MORGANTOWN, WV 57 36 37 18 / 90 70 40 30
ZANESVILLE, OH 52 33 34 18 / 100 80 30 10
NEW PHILADELPHIA, OH 44 31 32 16 / 100 80 40 10
FRANKLIN 40 31 32 15 / 100 90 50 40
DUBOIS 41 30 31 16 / 100 100 40 30
LATROBE 51 35 36 18 / 100 80 40 40
BUTLER 43 32 33 16 / 100 80 50 40
INDIANA 48 35 36 18 / 100 80 40 20
OAKLAND, MD 57 35 37 17 / 90 60 40 20
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
&&
CAT
Hazardous weather outlook, Jan 4, 4:51 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 AM EST SUN JAN 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
451 AM EST SUN JAN 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT. RAIN MAY AGAIN BE HEAVY AT TIMES WITH UP
TO AN INCH POSSIBLE IN SOME AREAS...MAINLY TO THE NORTH OF INTERSTATE
70.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
15
In the hours before
Local storm report, Jan 4, 9:07 AM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
907 AM EST SUN JAN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0858 AM FLOOD 7 SW ALIQUIPPA 40.55N 80.35W
01/04/2004 BEAVER PA NWS EMPLOYEE
TRAVERSE CREEK HAS FLOODED.
&&Special weather statement, Jan 4, 10:27 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 AM EST SUN JAN 4 2004
PAZ007>009-042000-
FOREST PA-MERCER PA-VENANGO PA-
1027 AM EST SUN JAN 4 2004
...WINTER WEATHER UPDATE...
NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE CAN BE A PERIOD OF
FREEZING RAIN THIS AFTERNOON ACROSS PARTS OF MERCER VENANGO AND
FOREST COUNTIES PENNSYLVANIA. UNTREATED PAVEMENTS CAN BECOME SLIPPERY
AND TREE LIMBS AND OTHER OBJECTS CAN PICK UP A THIN COAT OF ICE.
COLD NORTHERLY WINDS WITH SUBFREEZING TEMPERATURES HAVE BEEN MOVING
SLOWLY SOUTHWARD OUT OF EXTREME NORTHWEST PENNSYLVANIA TODAY. WHERE
TEMPERATURES GO BELOW 32 DEGREES...THE RAIN CAN TURN TO FREEZING RAIN
AND SLIPPERY CONDITIONS CAN QUICKLY DEVELOP.
LISTEN FOR UPDATES FROM THE NATIONAL WEATHER SERVICE ON NOAA WEATHER
RADIO OR THIS STATION.
Flood, Guernsey
- When
- January 4, 11:30 AM EST to January 7, 6:00 AM EST
- Where
- Guernsey forecast zone
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
This nearly 3-day flood began when Vocation Rd and Frankfort Rd flooded in East Cambridge. At 425 PM, numerous roads near Cambridge flooded. By 930 PM on the 4th, over 50 roads were flooded county-wide. State Routes 66 and 209 were still flooded at 6 AM on the 6th. After 12 noon on the 6th, water levels began to fall. Flooded ended the morning of the 7th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, January 4 to 6, 20043 deaths · 39 events
- Hurricane in American Samoa, January 4 to 5, 200420 injured · $50 million · 4 events
- Flooding in Ohio, January 4 to 7, 2004$1.7 million · 7 events
- Winter Storm in Ohio, January 4 to 5, 2004$1.1 million · 7 events
- Flood in Ohio, January 4 to 6, 2004$400,000 · 1 event
- Heavy Snow in Iowa, January 4, 2004$110,000 · 22 events
- Flood in Ohio, January 4 to 5, 2004$250,000 · 1 event
- Flood in Ohio, January 4 to 7, 2004$250,000 · 1 event
- Flood in Ohio, January 4 to 6, 2004$250,000 · 1 event
- Flooding in Ohio, January 4, 200457 events
- Flooding in Ohio, January 4 to 10, 2004$100,000 · 3 events
- Heavy Snow in Iowa, January 4, 2004$50,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380449.